Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 5, NWS Fort Worth, TX

January 29, 200823 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 29, 2008, 9:43 PM CST for 23 counties in Texas. It took effect at Jan 30, 2008, 3:44 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 9:43 PM CST (03:43 UTC)
In effect from
Jan 30, 2008, 3:44 AM CST
Expired
Jan 30, 2008, 6:00 PM CST
In force
14 hr
Issued by
NWS Fort Worth, TX
All 23 counties

Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 44 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2709 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 300343
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CST TUE JAN 29 2008

...WIND ADVISORY FOR FAR WESTERN AND NORTHERN PORTIONS OF NORTH
TEXAS FROM 10 AM TO 6 PM CST WEDNESDAY...

.SURFACE HIGH PRESSURE WILL SHIFT EAST OF NORTH TEXAS BY MORNING...AS
LOW PRESSURE INTENSIFIES OVER THE LEE OF THE ROCKIES AHEAD OF A COLD
FRONT BY WEDNESDAY AFTERNOON. GUSTY SOUTH WINDS WILL RESULT OVER NORTHWEST
PORTIONS OF NORTH TEXAS BY MIDDAY...WITH VALUES BETWEEN 20 AND 30 MPH...
WITH GUSTS BETWEEN 35 AND 40 MPH.


TXZ091>094-100>103-115>117-129-301145-
/O.NEW.KFWD.WI.Y.0005.080130T1600Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-STEPHENS-
PALO PINTO-PARKER-EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
CISCO...EASTLAND...RANGER...GORMAN
943 PM CST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST WEDNESDAY. 

SOUTH WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH BY MIDDAY AND
DURING THE AFTERNOON OVER THE ADVISORY AREA. GUSTS TO BETWEEN 35
AND 40 MPH WILL BE POSSIBLE AS WELL. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

$$

05/
4 follow-up statements
000 
WWUS74 KFWD 300944
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
344 AM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FOR WESTERN AND NORTHERN PORTIONS OF
NORTH TEXAS FROM 10 AM TO 6 PM CST...

.SYNOPSIS...DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES
TODAY WILL RESULT IN INCREASING SOUTHERLY WINDS. SOUTH WINDS OF 20
TO 30 MPH ARE EXPECTED ACROSS THE WIND ADVISORY AREA...WITH GUSTS
UP TO 35 MPH POSSIBLE.

TXZ104-118-119-130>133-141>144-301630-
/O.EXA.KFWD.WI.Y.0005.080130T1600Z-080131T0000Z/
COLLIN-TARRANT-DALLAS-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...PLANO...FORT WORTH...ARLINGTON...
DALLAS...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS
344 AM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH BY THE LATE MORNING
HOURS ACROSS THE ADVISORY AREA. WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

$$

TXZ091>094-100>103-115>117-129-301630-
/O.CON.KFWD.WI.Y.0005.080130T1600Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-STEPHENS-
PALO PINTO-PARKER-EASTLAND-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
CISCO...EASTLAND...RANGER...GORMAN
344 AM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH BY THE LATE MORNING
HOURS ACROSS THE ADVISORY AREA. WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

$$


92
000 
WWUS74 KFWD 301621
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1021 AM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FOR THE NORTHWESTERN HALF OF NORTH
TEXAS UNTIL 6 PM CST...

.SYNOPSIS...DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES
TODAY WILL RESULT IN INCREASING SOUTHERLY WINDS. SOUTH WINDS OF
20 TO 30 MPH ARE EXPECTED ACROSS THE WIND ADVISORY AREA...WITH
GUSTS UP TO 35 MPH POSSIBLE.

TXZ091>094-100>104-115>119-129>133-141>144-310000-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-COMANCHE-MILLS-HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
1021 AM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY UNTIL 6 PM CST FOR AREAS ALONG AND NORTHWEST OF A LINE
FROM GOLDTHWAITE...TO MERIDIAN...TO DALLAS...TO BONHAM.

WINDS OF 20-30 MPH ARE EXPECTED WITH GUSTS UP TO 35 MPH POSSIBLE.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING
ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT
MAY BE BLOWN AROUND IN THE STRONG WINDS.

$$

13
000 
WWUS74 KFWD 302052
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FOR THE NORTHWESTERN HALF OF NORTH
TEXAS UNTIL 6 PM CST...

.SYNOPSIS...DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES
TODAY WILL RESULT IN INCREASING SOUTHERLY WINDS. SOUTH WINDS OF
20 TO 30 MPH ARE EXPECTED ACROSS THE WIND ADVISORY AREA...WITH
GUSTS UP TO 35 MPH POSSIBLE.

TXZ091>094-100>104-115>119-129>133-141>144-310000-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-COMANCHE-MILLS-HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
252 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY UNTIL 6 PM CST FOR AREAS ALONG AND NORTHWEST OF A LINE
FROM GOLDTHWAITE...TO MERIDIAN...TO DALLAS...TO BONHAM.

WINDS OF 20-30 MPH ARE EXPECTED WITH GUSTS UP TO 35 MPH POSSIBLE.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING
ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT
MAY BE BLOWN AROUND IN THE STRONG WINDS.

$$

13
000 
WWUS74 KFWD 302338
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CST WED JAN 30 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM...

.GUSTY SOUTHERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING.
EXPECT SOUTH WINDS THROUGH THE NIGHT AVERAGING 10 TO 20 MPH.

TXZ091>094-100>104-115>119-129>133-141>144-310045-
/O.EXP.KFWD.WI.Y.0005.000000T0000Z-080131T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-COMANCHE-MILLS-HAMILTON-BOSQUE-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...COMANCHE...
DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS
538 PM CST WED JAN 30 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST.

GUSTY SOUTH TO SOUTHEAST WINDS WILL DIMINISH AFTER 6 PM. EXPECT
SOUTH WINDS TO AVERAGE 10 TO 20 MPH THROUGH THE OVERNIGHT HOURS.

$$

SCHULTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:37 PM CST, 6 minutes earlier.

Area forecast discussion, Jan 29, 9:37 PM CST, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
937 PM CST TUE JAN 29 2008

.UPDATE...
AFTER ANALYZING SOME NEWER DATA AND COORDINATION...WE WILL ISSUE
AN INITIAL WIND ADVISORY (PER CRITERIA OF OF 20-30 MPH/GUSTS 40
MPH) FOR AREAS JUST WEST THROUGH NORTH OF D/FW (SEE ADVISORY LINE
BELOW FOR DETAILS). WERE STILL AWAITING SOME IMPORTANT NEW MODEL
DATA...THUS OVERNIGHT...ITS HIGHLY POSSIBLE THIS ADVISORY COULD
BE EXTENDED SEWD THROUGH THE PARIS/D-FW/STEPHENVILLE AREAS. SFC
HIGH PRESSURE CONTINUES TO QUICKLY MOVE EWD ACROSS N TX TONIGHT...WITH
SLY WINDS PICKING UP OVER NW PTNS OF N TX BY DAYBREAK...THUS THIS
IS WHERE THE BEST MIXING EARLY ON WILL OCCUR. ELSEWHERE...ITLL
STILL BE PRETTY BREEZY WITH S WINDS 15 TO 25 MPH...WITH GUSTS OVER
30 MPH BY MIDDAY/AFTERNOON.

.FIRE WEATHER...
FINALLY...PER EXPECTED COLD FRONT AND REINFORCING POLAR AIRMASS ON
THURSDAY...WELL LIKELY BE ISSUING A FIRE WX WATCH FOR THE WRN
2/3 OF N TX WHERE MINIMUM HUMIDITIES ARE 35 PERCENT OR LOWER.

HIGHLIGHTS...HWO UPDATE...AND FORECAST TO BE ISSUED BEFORE 10 PM.
WELL ALSO AMEND SPECIAL WEB GRAPHIC AFTER ALL ELSE IS DONE.

FINAL NOTE...PEAK WIND GUSTS FOR MANY N TX AIRPORTS CAN BE
ACCESSED VIA OUR MAIN WEB HOMEPAGE AND CLIMATE PRODUCTS.

&&

.PREV DISCUSSION... /ISSUED 617 PM CST TUE JAN 29 2008/

UPDATE...
WINDS CONTINUE TO COME DOWN AS THE BOUNDARY LAYER DECOUPLES/COOLS...
SFC HIGH PRESSURE SETTLES IN...AND DEW PTS COOL. PER 3.9 IR IMAGERY
AND THE SENSITIVE CLEAR-AIR MODE CURRENTLY ON THE KFWS WSR-88D...FIRE
PLUMES DIMINISHING AND HOT SPOTS ON SATELLITE FADING...WHICH IS A GOOD
SIGN. WE HAVE LET THE NPWFWD(HIGH WIND WARNING AND WIND ADVISORY) EXPIRE
WITH THESE WIND/TEMP TRENDS IN MIND.

S/SE WINDS WILL RETURN THE WRN 1/2 OF THE REGION DAYBREAK WEDNESDAY...
WITH GRADIENT INCREASING AS WILL SOUTHERLY WINDS ACROSS ALL OF N TX
BY MIDDAY TUESDAY/TUES AFTERNOON...THUS ANOTHER WIND ADVISORY MAY BE
NEED TO BE ISSUED OVERNIGHT. ANOTHER POLAR COLD FRONT TO SWEEP IN ON
THURSDAY...WITH AT LEAST ONE MORE WINDY DAY...BEFORE THINGS SETTLE
FRIDAY INTO THE WEEKEND.

THE WIND ADVISORY FOR WEDNESDAY AND/OR A POSSIBLE FIRE WX WATCH ISSUANCE
FOR THURSDAY WILL BE DECIDED BY THE LATE EVENING NEWS...ONCE NEW MODEL
RUNS ARRIVE.

AVIATION...
N FLOW 10-20 KTS WILL SLOWLY GO NE 3-6 KTS BY 04-06Z THIS EVENING WITH
VFR CONDS PREVAILING. SFC HI SETTLING IN FROM THE NW WILL QUICKLY SHUNT
EWD BY 12-18Z WED...WITH GUSTY S WINDS 16-19 KTS...WITH GSTS 27-30 KTS
RETURNING BY 18Z/AFTER.

PREV DISCUSSION... /ISSUED 312 PM CST TUE JAN 29 2008/

DISCUSSION...
THE DRY LINE AND COLD FRONT WHICH HELPED PRODUCE VERY STRONG WINDS
TODAY HAVE NOW PUSHED THROUGH ALL OF THE FORECAST AREA. WINDS LOOK
LIKE THEY ARE BEGINNING TO CALM DOWN AS THESE FEATURES MOVE
FARTHER AWAY AND THE PRESSURE GRADIENT WEAKENS. THE HIGH WIND
WARNING...WIND ADVISORY... AND RED FLAG WARNING STILL REMAIN IN
EFFECT UNTIL 6 PM. THERE HAVE BEEN NUMEROUS REPORTS OF POWER
OUTAGES AND AT LEAST ONE INSTANCE OF HOMES BEING BURNED DUE TO A
GRASS FIRE.

UNFORTUNATELY THE GUSTY WINDS WILL BE WITH US A COUPLE MORE DAYS
AT LEAST. WINDS THAT ARE CURRENTLY NW WILL BECOME SOUTHERLY BY
TOMORROW MORNING AS LEE TROUGHING DEVELOPS ALONG THE SOUTHERN
ROCKIES. WE WILL HAVE STRONG SOUTHERLY WINDS GOING INTO THE SYSTEM
WEDNESDAY AND STRONG NORTHWESTERLY WINDS THURSDAY BEHIND IT AS
ANOTHER FRONT SWEEPS THOUGH NORTH TEXAS. RAIN CHANCES WILL RETURN
WEDNESDAY NIGHT INTO THURSDAY...ALTHOUGH THE LACK OF QUALITY
MOISTURE DOES NOT BODE WELL.

THE NOW FAMILIAR QUICK RETURN FLOW SCENARIO WILL SET UP AGAIN
FRIDAY AND SATURDAY AS ANOTHER IN A SERIES OF WEAK SHORTWAVES
AFFECTS THE REGION OVER THE WEEKEND. THE MAIN PROBLEM WITH THESE
QUICK SYSTEMS IS THE LACK OF TIME TO ALLOW FOR AMPLE MOISTURE
RETURN TO THE AREA. AS WE HAVE SEEN...THIS PATTERN ALSO TENDS TO
CREATE GUSTY WINDS WHICH DRY OUT THE AREA EVEN FURTHER. WINDS
WEDNESDAY AND THURSDAY DO NOT LOOK NEARLY AS STRONG AS TODAY...SO
A WIND ADVISORY MAY NOT BE NEEDED...HOWEVER A RED FLAG WARNING
HAS BEEN ISSUED FOR TOMORROW AND WILL BE CONSIDERED FOR THURSDAY.

CLEAR SKIES...LIGHT WINDS...AND EXTREMELY DRY AIR POINT TOWARDS A
SIGNIFICANT RADIATIONAL COOLING EVENT TONIGHT AND HAVE GONE
SEVERAL DEGREES BELOW GUIDANCE BECAUSE OF THIS. TEMPERATURES WILL
RECOVER INTO THE UPPER 50S AND LOWER 60S ON WEDNESDAY. CLOUD COVER
AND INCREASING WINDS SHOULD KEEP LOW TEMPS FROM DROPPING BELOW
FREEZING WEDNESDAY NIGHT. DECENT COLD AIR ADVECTION BEHIND
THURSDAYS FRONT WILL KEEP HIGH TEMPS IN THE 40S AND 50S WITH AN
AREAWIDE FREEZE EXPECTED THAT NIGHT. TEMPERATURES WILL GRADUALLY
WARM UP FRIDAY INTO THE WEEKEND WITH HIGHS IN THE 60S AND 70S. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  29  59  39  53 /   5   0   0  30  30
WACO, TX              71  28  62  45  57 /   5   0   0  30  30
PARIS, TX             68  25  54  37  48 /  10   0   0  40  40
DENTON, TX            68  28  59  38  52 /   5   0   0  30  30
MCKINNEY, TX          69  27  59  38  50 /   5   0   0  30  30
DALLAS, TX            69  29  60  42  52 /   5   0   0  30  30
TERRELL, TX           69  27  59  40  50 /   5   0   0  40  40
CORSICANA, TX         70  27  59  41  55 /  10   0   0  40  40
TEMPLE, TX            72  29  65  44  59 /   5   0   0  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY FROM 10 AM TO 6 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ091>094-100>103-115>117-129.

&&

05/05
Hazardous weather outlook, Jan 29, 9:27 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
927 PM CST TUE JAN 29 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
927 PM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTH TEXAS FOR
WEDNESDAY AFTERNOON. A WIND ADVISORY IS IN EFFECT ALONG AND
NORTHWEST OF A LINE FROM BOHNAM...DENTON...WEATHERFORD...TO EASTLAND
WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF
NORTH TEXAS THURSDAY AFTERNOON.

ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY...AND AGAIN NEXT SUNDAY.
NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MORNING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 9:54 PM CSTFire Weather WatchFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 27 more17 hr
Jan 30, 2:59 PM CSTRed Flag WarningFWDBell, Bosque, Comanche, Coryell, Dallas, Denton and 24 more28 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.